MAUDE Adverse Event Report: COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER

COOK INC FLEXOR ANSEL GUIDING SHEATH; DYB INTRODUCER, CATHETER
Model Number G29986
Medical Device Problem Codes Fluid/Blood Leak (1250); Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/19/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Concomitant products= cook cxi "018"; shockwave device; impact dcb; unknown 0.018 wire.Occupation = manager.Pma/510(k) number = k142829.This report includes information known at this time.A follow-up report will be submitted should additional relevant information become available.
 
Event or Problem Description
As reported, in the middle of an unspecified interventional procedure of the right superficial femoral artery, the hub of a flexor ansel guiding sheath separated from the device.Access was obtained in the left common femoral artery and the anatomy was reportedly calcified.The physician observed a leak prior to the separation.Nothing was being inserted or removed from the hub at the time of separation.An unknown 0.018 inch wire, cook catheter, and other manufacturer's intravascular lithotripsy device and drug coated balloon were used through the complaint device during the procedure.The 0.018 inch wire was in the lumen at the time of separation.The dilator was not in place at the time of separation.The hub was not used to pull the device from the patient.The patient is reportedly "fine".A section of the device did not remain inside the patient¿s body.The patient did not require any additional procedures due to this occurrence.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.
 
Additional Manufacturer Narrative
Event summary: as reported, in the middle of an unspecified interventional procedure of the right superficial femoral artery, the hub of a flexor ansel guiding sheath separated from the device.Access was obtained in the left common femoral artery and the anatomy was reportedly calcified.The physician observed a leak prior to the separation.Nothing was being inserted or removed from the hub at the time of separation.An unknown 0.018 inch wire, cook catheter, and other manufacturer's intravascular lithotripsy device and drug coated balloon were used through the complaint device during the procedure.The 0.018 inch wire was in the lumen at the time of separation.The dilator was not in place at the time of separation.The hub was not used to pull the device from the patient.The patient is reportedly "fine".Investigation - evaluation.Reviews of the complaint history, device history record, drawing, instructions for use, manufacturing instructions, and quality control procedures and a visual inspection of the device were conducted during the investigation.On visual inspection of the returned device, bio-matter was present, and the check-flo cap was dislocated from the check-flo assembly.The hub and shaft were still connected.The silicon valve was not returned.It was noted that the sheath end hole was slightly out of round.No other damage to the device was noted.A document-based investigation evaluation was also performed.A review of the device history record did reveal nonconforming events which could contribute to this failure mode.All affected product was properly dispositioned and scrapped.One additional complaint for this product lot was received from the same user facility as that which reported this event.While both events describe hub separation, the separations occurred at two different component interfaces and were thus concluded to be unrelated.No further complaints were noted to the product lot.Reviews of the manufacturing instructions, quality control procedures, and drawings were also conducted, and no gaps were discovered.The available information provides objective evidence to support that the device was manufactured to specification.The device is packaged with instructions for use, which state, "avoid applying traction to hub during removal." the ifu further notes, ¿upon removal from package, inspect the product to ensure no damage has occurred.Based on the information provided, investigation has concluded that a cause for the device failure could not be determined.We will continue our monitoring of similar complaints and have notified the appropriate personnel of this event.Per the quality engineering risk assessment, no further action is required.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
FLEXOR ANSEL GUIDING SHEATH
Common Device Name
DYB INTRODUCER, CATHETER
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key9765542
Report Number1820334-2020-00490
Device Sequence Number688000
Product Code DYB
UDI-Device Identifier00827002299863
UDI-Public(01)00827002299863(17)220503(10)9713079
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 04/09/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/03/2022
Device Model NumberG29986
Device Catalogue NumberKCFW-7.0-18/38-45-RB-ANL2-HC
Device Lot Number9713079
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/05/2020
Initial Date Received by Manufacturer 02/20/2020
Supplement Date Received by Manufacturer04/02/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date04/09/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1